Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

A reduction of the Poincaré conjecture to other conjectures


Author: C. D. Papakyriakopoulos
Journal: Bull. Amer. Math. Soc. 68 (1962), 360-366
DOI: https://doi.org/10.1090/S0002-9904-1962-10810-6
Part II: Bull. Amer. Math. Soc., Volume 69, Number 3 (1963), 399--401
MathSciNet review: 0148039
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. M. Dehn, Über die Topologie des dreidimensionalen Raumes, Math. Ann. 69 (1910), no. 1, 137–168 (German). MR 1511580, https://doi.org/10.1007/BF01455155
  • 2. A. Karrass, W. Magnus and D. Solitar, Elements of finite order in groups with a single defining relation, Comm. Pure Appl. Math. 13 (1960), 57-66. MR 124384
  • 3. Jakob Nielsen, Untersuchungen zur Topologie der geschlossenen zweiseitigen Flächen, Acta Math. 50 (1927), no. 1, 189–358 (German). MR 1555256, https://doi.org/10.1007/BF02421324
  • 4. J. Nielsen, Über Gruppen linearer Transformationen, Mitteil. Math. Gesellschaft Hamburg 8 (1940), 82-104. MR 3403
  • 5. C. D. Papakyriakopoulos, On solid tori, Proc. London Math. Soc. (3) 7 (1957), 281-299. MR 87944
  • 6. C. D. Papakyriakopoulos, On Dehn's lemma and the asphericity of knots, Ann. of Math. (2) 66 (1957), 1-26. MR 90053
  • 7. C. D. Papakyriakopoulos, Some problems on 3-dimensional manifolds, Bull. Amer. Math. Soc. 64 (1958), 317-335. MR 102814
  • 8. H. Seifert und W. Threlfall, Lehrbuch der Topologie, Teubner, Leipzig, 1934.
  • 9. S. Smale, Generalized Poincaré's conjecture in dimensions greater than four, Ann. of Math. (2) 74 (1961), 391-406. MR 137124
  • 10. J. R. Stallings, Polyhedral homotopy-spheres, Bull. Amer. Math. Soc. 66 (1960), 485-488. MR 124905
  • 11. A. H. Wallace, Modifications and cobounding manifolds. II, J. Math. Mech. 10 (1961), 773-809. MR 130695
  • 12. E. C. Zeeman, The generalized Poincaré conjecture, Bull. Amer. Math. Soc. 67 (1961), 270. MR 124906


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1962-10810-6

American Mathematical Society